Alert archive / Illinois / Small Craft Advisories in 2012
Small Craft Advisory 49, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Apr 21, 2012, 6:42 PM CDT. It took effect at Apr 21, 2012, 7:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2012, 6:42 PM CDT (23:42 UTC)
- In effect from
- Apr 21, 2012, 7:00 PM CDT
- Expired
- Apr 21, 2012, 9:40 PM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
576 WHUS73 KLOT 212342 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 642 PM CDT SAT APR 21 2012 LMZ743>745-220300- /O.CAN.KLOT.SC.Y.0048.000000T0000Z-120422T0300Z/ /O.NEW.KLOT.SC.Y.0049.120422T0000Z-120422T0300Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 642 PM CDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS...NORTH 10 TO 20 KT. * WAVES...4 TO 7 FT WITH OCCASIONAL WAVES TO 12 FT SLOWLY SUBSIDING TO 3 TO 5 FT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ741-742-220045- /O.CAN.KLOT.SC.Y.0048.000000T0000Z-120422T0000Z/ WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR- 642 PM CDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ KREIN
1 follow-up statement
607 WHUS73 KLOT 220240 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 940 PM CDT SAT APR 21 2012 LMZ743>745-220345- /O.CAN.KLOT.SC.Y.0049.000000T0000Z-120422T0300Z/ CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- 940 PM CDT SAT APR 21 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ KREIN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Apr 21, 5:30 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 21, 5:30 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
530 PM CDT SAT APR 21 2012
.DISCUSSION...
300 PM...GENERALLY QUIET WEATHER EXPECTED INTO EARLY NEXT WEEK
WITH THE BEST CHANCE OF ANY ORGANIZED PRECIP TUESDAY NIGHT INTO
WEDNESDAY. IN THE SHORT TERM...A RIDGE OF HIGH PRESSURE IS SAGGING
OVER LAKE MICHIGAN AS LOW PRESSURE OVER WESTERN MINNESOTA
CONTINUES TO MOVE SOUTH. THIS LOW WILL WEAKEN TONIGHT AS IT
QUICKLY REACHES MISSOURI BY MORNING. MODELS ARE IN FAIR AGREEMENT
WITH KEEPING MOST IF NOT ALL OF THE PRECIP WITH THIS SYSTEM WEST
OF THE CWA WITH WHAT APPEARS MAY BE A RATHER SHARP CUTOFF/GRADIENT
TO THE PRECIP. THOUGH THERE SHOULD BE A FAIR AMOUNT OF MID/HIGH
CLOUDS TONIGHT WHICH SHOULD KEEP TEMPS FROM DROPPING TOO MUCH WITH
LOWS GENERALLY IN THE MID 30S...WARMER DOWNTOWN AND IN CHICAGO. IF
TEMPS WERE TO DROP FURTHER...WITH LESS CLOUDS...ITS POSSIBLE SOME
PATCHY FROST MAY DEVELOP BUT NO MENTION IN THE GRIDS/ZFP ATTM.
A LARGER RIDGE OF HIGH PRESSURE WILL SETTLE OVER THE NORTHERN
PLAINS AND UPPER LAKES SUNDAY AS LOW PRESSURE MOVES UP THE EASTERN
SEABOARD. THIS WILL TIGHTEN THE GRADIENT ACROSS THE LAKES REGION
AND SUNDAY LOOKING RATHER BREEZY WITH NORTHEAST WINDS PERHAPS
GUSTING AS HIGH AS 30-35 MPH ACROSS THE EASTERN HALF OR SO OF THE
CWA AND MAKING FOR ANOTHER CHILLY DAY NEAR THE LAKE. EVEN WITH
SUN...TEMPS INLAND LIKELY TO STAY IN THE 50S. MUCH DRIER AIR
SPREADS ACROSS THE AREA SUNDAY AND SOMEWHAT CONCERNED THAT
DEWPOINTS MAY DROP FAR LOWER THAN CURRENTLY EXPECTED BUT THAT DRY
AIR WILL REMAIN IN PLACE SUNDAY NIGHT AND MONDAY MORNING AND WHILE
LOW TEMPS WILL DROP INTO THE LOWER 30S...AWAY FROM CHICAGO...THE
AIR MAY BE TOO DRY FOR ANY SIGNIFICANT FROST TO FORM. HAVE OPTED
TO INCLUDE MENTION OF FROST IN THE GRIDS/ZFP BUT CONFIDENCE IS
FAIRLY LOW. IN ADDITION...WHILE THE GRADIENT WILL BE WEAKENING...
WINDS MAY ALSO BE TOO STRONG FOR FROST FORMATION SUNDAY NIGHT INTO
MONDAY MORNING.
AS THE EAST COAST LOW SLOWS OVER THE EASTERN LAKES MONDAY...A WEAK
DISTURBANCE SLIDES SOUTH ON THE BACK SIDE OF THE UPPER LOW AND ITS
POSSIBLE THIS COULD BE STRONG ENOUGH TO GENERATE A SHOWER OR TWO
OR MORE LIKELY SOME SPRINKLES OR VIRGA GIVEN HOW DRY THE LOW
LEVELS WILL REMAIN AND THUS CONTINUED A DRY FORECAST.
LOW PRESSURE MOVES SOUTHEAST ACROSS THE NORTHERN PLAINS TUESDAY
AND THEN ACROSS THE SOUTHERN LAKES REGION WEDNESDAY THOUGH THE 12Z
ECMWF IS SLOWER AND FURTHER SOUTH KEEPING PART OF THE AREA IN A
PROLONGED PERIOD OF POTENTIAL PRECIP. GIVEN HOW BOTH THE ECMWF/
GFS HAVE A RATHER LARGE/STRONG HIGH BUILDING INTO THE NORTHERN
PLAINS BY THURSDAY MORNING...IT WOULD APPEAR THAT THIS SYSTEM WILL
BE FAIRLY PROGRESSIVE WITH PRECIP LIKELY ENDING FROM NORTH TO
SOUTH WEDNESDAY...PERHAPS LINGERING INTO WEDNESDAY NIGHT. HIGH
TEMPS WEDNESDAY WILL BE PROBLEMATIC AND PERHAPS FALLING IN THE
AFTERNOON...WITH THE POTENTIAL FOR A RATHER LARGE SPREAD...LOWER
60S NORTH...MID 70S SOUTH NOT OUT OF THE QUESTION.
THE HIGH WILL BUILD ACROSS THE LAKES REGION THURSDAY INTO FRIDAY
AND SLOWLY MOVE EAST NEXT WEEKEND...WITH DRY WEATHER EXPECTED BUT
TEMPS LIKELY BELOW NORMAL AND EVEN COOLER NEAR THE LAKE WITH
ONSHORE/EASTERLY FLOW. CMS
&&
.FIRE WEATHER...
146 PM CDT
A COOL AND DRY AIR MASS WILL PERSIST ACROSS THE AREA ON SUNDAY. DEW
POINT TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 20S ON
SUNDAY AFTERNOON DURING PEAK MIXING. VERY DRY AIR ALOFT COULD EVEN
LEAD TO LOWER DEW POINTS IN THE TEENS ACROSS PORTIONS OF THE AREA IF
DEEPER MIXING OCCURS. ALTHOUGH TEMPERATURES WILL ONLY BE IN THE 50S
FOR AFTERNOON HIGHS...MINIMUM RELATIVE HUMIDITY MAY FALL TO 25
PERCENT FOR A PERIOD SUNDAY AFTERNOON...ESPECIALLY FOR AREAS SOUTH
OF INTERSTATE 80. IT ALSO APPEARS THESE DRY CONDITIONS WILL COMBINE
WITH INCREASING NORTHEASTERLY WINDS ON SUNDAY AFTERNOON. A POTENT
AREA OF LOW PRESSURE WILL BEGIN MOVING NORTHWARD UP THE MID ATLANTIC
COAST DURING THE DAY. THE INCREASING PRESSURE GRADIENT SHOULD HELP
PRODUCE NORTHEASTERLY WINDS OF 10 TO 20 MPH WITH SOME GUSTS OVER 25
MPH POSSIBLE ACROSS THE AREA. THIS COULD RESULT IN ELEVATED FIRE
WEATHER CONCERNS SUNDAY AFTERNOON.
DRY AND BREEZY CONDITIONS LOOK TO CONTINUE AGAIN ON MONDAY.
KJB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
* NORTHEAST WINDS CONTINUING BECOMING MORE EAST-NORTHEAST THIS
EVENING.
MDB
//DISCUSSION...UPDATED 18Z...
NORTHEAST FLOW AHEAD OF HIGH PRESSURE BUILDING IN FROM THE WEST
THIS AFTERNOON AND EVENING. DRIER AIR AT LOW LEVELS IS SPREADING
INTO THE TERMINALS EARLY THIS AFTERNOON AND HELPING TO BREAK UP
THE CIGS THAT DEVELOPED OVER NORTHEAST ILLINOIS AND NORTHWEST
INDIANA THIS MORNING.
PAW
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
* HIGH CONFIDENCE IN ALL FORECAST ELEMENTS.
MDB
//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...
SUNDAY NIGHT THROUGH TUESDAY...VFR.
TUESDAY NIGHT INTO WEDNESDAY...CHANCE SHRA/ISOLD TSRA. MVFR AND
BRIEF IFR POSSIBLE.
THURSDAY AND FRIDAY...VFR.
IZZI
&&
.MARINE...
146 PM CDT
A POTENT AREA OF LOW PRESSURE...CURRENTLY TAKING SHAPE ACROSS THE
EASTERN GULF COAST STATES....WILL LIFT NORTHWARD UP THE ATLANTIC
COAST ON SUNDAY AND SUNDAY NIGHT. THE LOW MAY THEN BEGIN TO
RETROGRESS NORTHWESTWARD ACROSS THE EASTERN GREAT LAKES ON MONDAY AS
THE LOW OCCLUDES. THIS LOW IS EXPECTED TO BE THE MAIN DRIVER OF THE
WINDS ACROSS LAKE MICHIGAN OVER THE NEXT FEW DAYS. CURRENTLY IT
APPEARS THAT THE WINDS WILL BECOME NORTHERLY AND INCREASE UP TO 30
KT ACROSS THE SOUTHERN PORTIONS OF THE LAKE ON SUNDAY. PERIODS OF 25
TO 30 KT NORTHERLY WINDS ARE EXPECTED...ESPECIALLY ACROSS THE
EASTERN HALF OF THE LAKE INTO MONDAY. THE WINDS ACROSS THE LAKE
SHOULD ABATE MONDAY NIGHT INTO TUESDAY AS THE SURFACE LOW WEAKENS
AND LIFTS NORTHWARD ACROSS QUEBEC.
ALTHOUGH NO GALES ARE EXPECTED...ANOTHER SMALL CRAFT ADVISORY WILL
LIKELY BE NEEDED FOR SUNDAY THROUGH MONDAY.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 10 PM SATURDAY.
SMALL CRAFT ADVISORY...LMZ741-LMZ742 UNTIL 7 PM SATURDAY.
&&Hazardous weather outlook, Apr 21, 3:41 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 341 PM CDT SAT APR 21 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 222045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 341 PM CDT SAT APR 21 2012 /441 PM EDT SAT APR 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PATCHY FROST IS POSSIBLE EARLY MONDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-222045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 341 PM CDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. WINDS AND WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDS AND WAVES HAZARDOUS FOR SMALL CRAFT ARE LIKELY SUNDAY THROUGH MONDAY NIGHT. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-222045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 341 PM CDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS CHANCE OF THUNDERSTORMS ON FAR SOUTHERN LAKE MICHIGAN TUESDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:17 PM CDT | Gale Warning | LOT | 2 hr | |
| Apr 21, 12:37 AM CDT | Small Craft Advisory | LOT | 18 hr |
Nearby
Small Craft Advisories in Illinois, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.